Alert archive / Washington / Winter Storm Watches in 2021
Winter Storm Watch 4, NWS Spokane, WA
NWS Spokane, WA issued this winter storm watch at Feb 13, 2021, 7:43 PM PST for 4 counties in Washington; 4 counties in Idaho. It took effect at Feb 14, 2021, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 13, 2021, 7:43 PM PST (03:43 UTC)
- In effect from
- Feb 14, 2021, 4:00 PM PST
- Expired
- Feb 14, 2021, 5:10 AM PST
- In force
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Asotin County, WA, Garfield County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 116 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
849 WWUS46 KOTX 140343 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 743 PM PST Sat Feb 13 2021 ...MODERATE TO HEAVY SNOW POSSIBLE SUNDAY NIGHT THROUGH TUESDAY MORNING... .A winter storm will bring snow to southeast Washington and the central Idaho Panhandle Sunday night through Tuesday morning. While the heaviest snow will fall Monday morning and afternoon, light snow will likely continue through Tuesday morning. Be prepared for difficult driving conditions, especially during the Monday morning and evening commutes. WAZ031-141145- /O.NEW.KOTX.WS.A.0004.210215T0000Z-210217T0000Z/ Northeast Blue Mountains- Including the cities of Mountain Road, Anatone, Peola, and Cloverland Road 743 PM PST Sat Feb 13 2021 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH TUESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 6 to 14 inches possible. * WHERE...Mountain Road, Anatone, Peola, and Cloverland Road. * WHEN...From Sunday afternoon through Tuesday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Monday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ IDZ003-WAZ033-141145- /O.NEW.KOTX.WS.A.0004.210215T0600Z-210216T1200Z/ Idaho Palouse-Washington Palouse- Including the cities of Potlatch, Rosalia, Plummer, Colfax, Tekoa, Moscow, Genesee, Uniontown, La Crosse, Pullman, and Oakesdale 743 PM PST Sat Feb 13 2021 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 inches possible. * WHERE...Potlatch, Rosalia, Plummer, Colfax, Tekoa, Moscow, Genesee, Uniontown, La Crosse, Pullman, and Oakesdale. * WHEN...From Sunday evening through late Monday night. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Monday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ IDZ026-WAZ032-141145- /O.NEW.KOTX.WS.A.0004.210215T0600Z-210216T1200Z/ Lewiston Area-Lower Garfield and Asotin Counties- Including the cities of Lewiston, Clarkston, Pomeroy, Lewiston Grade, Gifford, Lapwai, Alpowa Summit, Culdesac, and Peck 743 PM PST Sat Feb 13 2021 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 3 to 6 inches possible. * WHERE...Lewiston, Clarkston, Pomeroy, Lewiston Grade, Gifford, Lapwai, Alpowa Summit, Culdesac, and Peck. * WHEN...From Sunday evening through late Monday night. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Monday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ IDZ027-141145- /O.NEW.KOTX.WS.A.0004.210215T0600Z-210217T0000Z/ Lewis and Southern Nez Perce Counties- Including the cities of Nezperce, Soldiers Meadow Road, Craigmont, Winchester, and Kamiah 743 PM PST Sat Feb 13 2021 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 9 inches possible. * WHERE...Nezperce, Soldiers Meadow Road, Craigmont, Winchester, and Kamiah. * WHEN...From Sunday evening through Tuesday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Monday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ TW
1 follow-up statement
021 WWUS46 KOTX 141310 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 510 AM PST Sun Feb 14 2021 ...MODERATE TO HEAVY SNOW SUNDAY NIGHT THROUGH TUESDAY MORNING... .The next winter storm will bring widespread snow to the region Sunday night and Monday. Snow will linger in the Idaho Panhandle well into Tuesday. Moderate to heavy snow accumulations are expected across Southeastern Washington and the central Idaho Panhandle as well as the Cascade Crest. Be prepared for difficult driving conditions, especially during the Monday morning and evening commutes. WAZ031-142245- /O.UPG.KOTX.WS.A.0004.210215T0000Z-210217T0000Z/ /O.NEW.KOTX.WS.W.0006.210215T0000Z-210217T0000Z/ Northeast Blue Mountains- Including the cities of Mountain Road, Anatone, Peola, and Cloverland Road 510 AM PST Sun Feb 14 2021 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST TUESDAY... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 15 inches possible. Wind gusts up to 35 mph possible creating drifting and blowing snow. * WHERE...Mountain Road, Anatone, Peola, and Cloverland Road. * WHEN...From 4 PM this afternoon to 4 PM PST Tuesday. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the Monday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ003-WAZ033-142245- /O.UPG.KOTX.WS.A.0004.210215T0600Z-210216T1200Z/ /O.NEW.KOTX.WS.W.0006.210215T0300Z-210216T1900Z/ Idaho Palouse-Washington Palouse- Including the cities of Potlatch, Rosalia, Plummer, Colfax, Tekoa, Moscow, Genesee, Uniontown, La Crosse, Pullman, and Oakesdale 510 AM PST Sun Feb 14 2021 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 AM PST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 inches. * WHERE...Potlatch, Rosalia, Plummer, Colfax, Tekoa, Moscow, Genesee, Uniontown, La Crosse, Pullman, and Oakesdale. * WHEN...From 7 PM this evening to 11 AM PST Tuesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Monday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ026-WAZ032-142245- /O.UPG.KOTX.WS.A.0004.210215T0600Z-210216T1200Z/ /O.NEW.KOTX.WS.W.0006.210215T0300Z-210216T0000Z/ Lewiston Area-Lower Garfield and Asotin Counties- Including the cities of Lewiston, Clarkston, Pomeroy, Lewiston Grade, Gifford, Lapwai, Alpowa Summit, Culdesac, and Peck 510 AM PST Sun Feb 14 2021 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 3 to 5 inches in the Lewiston-Clarkston Area. 5 to 10 inches higher elevations outside Lewiston. * WHERE...Lewiston, Clarkston, Pomeroy, Lewiston Grade, Gifford, Lapwai, Alpowa Summit, Culdesac, and Peck. * WHEN...From 7 PM this evening to 4 PM PST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Monday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ027-142245- /O.UPG.KOTX.WS.A.0004.210215T0600Z-210217T0000Z/ /O.NEW.KOTX.WS.W.0006.210215T0300Z-210217T0300Z/ Lewis and Southern Nez Perce Counties- Including the cities of Nezperce, Soldiers Meadow Road, Craigmont, Winchester, and Kamiah 510 AM PST Sun Feb 14 2021 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 11 inches. * WHERE...Nezperce, Soldiers Meadow Road, Craigmont, Winchester, and Kamiah. * WHEN...From 7 PM this evening to 7 PM PST Tuesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Monday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ042-142245- /O.NEW.KOTX.WS.W.0006.210215T0000Z-210217T0000Z/ East Slopes Northern Cascades- Including the cities of Holden Village, Plain, Stevens Pass, Mazama, and Stehekin 510 AM PST Sun Feb 14 2021 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST TUESDAY FOR THE CASCADE CREST INCLUDING HIGHWAY 2 BETWEEN COLES CORNER AND STEVENS PASS... * WHAT...Heavy snow expected for the Cascade Crest including Highway 2 between Coles Corner and Stevens Pass. Total snow accumulations of 14 to 24 inches. 5 to 10 inches along Highway 2 between Leavenworth and Coles Corner including Plain. 3 to 6 inches around Mazama and Stehekin. * WHERE...Holden Village, Plain, Stevens Pass. * WHEN...From 4 PM this afternoon to 4 PM PST Tuesday. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the Monday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ004-142245- /O.NEW.KOTX.WS.W.0006.210215T0600Z-210217T0600Z/ Central Panhandle Mountains- Including the cities of Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Mullan, and Pinehurst 510 AM PST Sun Feb 14 2021 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 6 inches in the Silver Valley. 6 to 11 inches south of I-90. * WHERE...Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Mullan, and Pinehurst. * WHEN...From 10 PM this evening to 10 PM PST Tuesday. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the Monday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ034-035-041-044-142245- /O.NEW.KOTX.WW.Y.0013.210215T0000Z-210216T0000Z/ Moses Lake Area-Upper Columbia Basin-Wenatchee Area-Waterville Plateau- Including the cities of Grand Coulee, Coulee City, Quincy, Mansfield, Waterville, Cashmere, Badger Mountain Road, Wilbur, Wenatchee, Pangborn Airport, Ephrata, Ritzville, Number 1 Canyon, Chelan, Harrington, Othello, Odessa, Number 2 Canyon, Entiat, Moses Lake, and Creston 510 AM PST Sun Feb 14 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST MONDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Grand Coulee, Coulee City, Quincy, Mansfield, Waterville, Cashmere, Badger Mountain Road, Wilbur, Wenatchee, Pangborn Airport, Ephrata, Ritzville, Number 1 Canyon, Chelan, Harrington, Othello, Odessa, Number 2 Canyon, Entiat, Moses Lake, and Creston. * WHEN...From 4 PM this afternoon to 4 PM PST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Monday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ002-WAZ036-142245- /O.NEW.KOTX.WW.Y.0013.210215T0600Z-210216T0000Z/ Coeur d'Alene Area-Spokane Area- Including the cities of Rockford, Spokane Valley, Worley, Coeur d'Alene, Cheney, Fairfield, Hayden, Post Falls, Airway Heights, Downtown Spokane, and Davenport 510 AM PST Sun Feb 14 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST MONDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Rockford, Spokane Valley, Worley, Coeur d'Alene, Cheney, Fairfield, Hayden, Post Falls, Airway Heights, Downtown Spokane, and Davenport. * WHEN...From 10 PM this evening to 4 PM PST Monday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Monday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ SB
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm watch went out at Feb 13, 3:00 PM PST, 4 hours 43 minutes earlier.
Area forecast discussion, Feb 13, 3:00 PM PST, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
300 PM PST Sat Feb 13 2021
.SYNOPSIS...
Several rounds of snow are expected across the region into the
middle of next week. The arctic air will also lose its grip on the
region with a gradual warming trend into next week. Although
temperatures will remain cold this weekend with highs only in the
upper teens to mid 20s.
&&
.DISCUSSION...
Today through Monday night: The surface pressure gradient begins
to relax through tonight, allowing the gusty northeast winds to
finally subside. Additionally, the very cold airmass in place will
subtly warm as boundary layer moisture increases going into early
next week. snow showers across the Columbia Basin into the
Palouse and central Idaho will gradually taper off early this
evening with a shortwave ridge that will take place for part of
Sunday under mostly cloudy skies. Sunday will largely be a quiet
weather day with a lull in the precipitation before early evening.
Regarding weather system for late Sunday into Monday: One change
that was noted was the amount of moisture in the dendritic growth
zone for eastern WA, specifically for the Spokane-Coeur d'Alene
area. Compared to 24 hours ago, models were showing a better
moisture/lift profile. The latest guidance now has slightly less
moisture and models want to decrease snow amounts. I don't want to
discount this change but also feel with such cold air in place we
should see some good accumulations with this front moving
through. The winds at the surface, 850mb, and 700mb will be
shifting and veering from the northeast, to south, to west during
the late Sunday night through Monday afternoon time period. This
also happens to line up with the better frontogenesis and PVA as
the front moves through.
The messaging will remain the same with snow impacting
the early morning hours Monday across the Columbia Basin into the
Palouse for snowfall amounts. After a prolonged period of no
snowfall and such cold surface temperatures, it seems likely we
will see impacts to travel for a good portion of Monday. The
mountain passes in the Cascades will perform very well with snow
plastered across the higher passes. Another area that looks to
favor well with westerly upslope flow for snow will be the Palouse
from Whitman county into the Idaho Palouse in Latah county. Snow
will begin to slowly taper off Monday night into Tuesday. /Dewey
Tuesday through Friday: Tuesday and Wednesday will likely feature
a break in precipitation for the lowlands. Lingering precipitation
will bring about 6 to 12 inches of additional snowfall to the
Cascades and the ID Panhandle Mountains. The deep trough over the
central US that brought extremely cold temperatures to a large
majority of the country will begin to make its exit, and
temperatures will begin to make a rebound. By Tuesday, high
temperatures will mostly likely be at or above freezing for most
of the region. An increasing trend in temperatures will continue
through the week.
The next system looks to arrive sometime between Wednesday night
and Thursday, with models starting to converge towards a Thursday
morning arrival time. However, there is still bit of a disagreement
among model ensembles on the timing. Snow levels will be on the
rise due to a milder airmass setting in this week, therefore, the
precipitation type will vary by location. Forecasting
precipitation type will be a bit more of a challenge since it
will be dependent on how warming through the week the Inland
Northwest sees. Some models have temperatures warming into the
upper 30s by the end of the week and others keep temperatures in
the low to mid 30s. This will be the deciding factor whether or
not the lowlands see rain or snow. A milder westerly flow sans the
influence of frigid arctic air suggests that the lowlands will
start as snow and potentially transition to a rain/snow mix and
the mountains will experience more snow. VMT
AVIATION...
00z TAFS: Snow showers will gradually taper off from west to east
through the evening, improving conditions at area TAF sites to
IFR or marginal VFR. Brief snow flurries are still possible at
Spokane, Felts, and Coeur d'Alene through early evening but
confidence is low for this. Increasing boundary layer moisture
should keep stratus and low clouds in place after the snow stops
through overnight hours resulting in marginal VFR ceilings for all
air fields south of Deer Park into Sunday morning. /Dewey
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 12 25 19 29 21 32 / 40 20 40 70 30 20
Coeur d'Alene 10 24 18 29 22 33 / 10 20 30 70 30 20
Pullman 10 24 21 30 24 33 / 40 20 50 80 60 50
Lewiston 15 28 26 37 31 40 / 40 20 50 80 60 50
Colville 8 25 13 29 17 36 / 10 10 20 60 20 10
Sandpoint 9 22 16 28 22 33 / 10 10 20 60 30 20
Kellogg 8 23 18 30 24 32 / 20 20 40 80 60 40
Moses Lake 14 28 21 31 19 36 / 20 20 60 60 20 0
Wenatchee 16 25 20 29 23 38 / 40 20 70 60 30 10
Omak 14 26 19 31 23 38 / 30 20 40 50 20 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory until 4 PM PST this afternoon for Idaho
Palouse-Lewis and Southern Nez Perce Counties-Lewiston
Area.
WA...Winter Weather Advisory until 4 PM PST this afternoon for Lower
Garfield and Asotin Counties-Northeast Blue Mountains-Upper
Columbia Basin-Washington Palouse.
&&Hazardous weather outlook, Feb 13, 4:28 AM PST, 15 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 428 AM PST Sat Feb 13 2021 IDZ002>004-026-027-WAZ031>033-042-141230- Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains- Lewiston Area-Lewis and Southern Nez Perce Counties- Northeast Blue Mountains-Lower Garfield and Asotin Counties- Washington Palouse-East Slopes Northern Cascades- 428 AM PST Sat Feb 13 2021 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...North Central Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Snow will continue into tonight in the Cascades as well as across southern Washington into the lower Idaho Panhandle. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY An active pattern will continue through next week with several rounds of snow. Heavy snow is possible across Southeast Washington into the Central Panhandle Mountains Sunday night into Tuesday morning. IDZ001-WAZ034>038-041-043-044-141230- Northern Panhandle-Moses Lake Area-Upper Columbia Basin- Spokane Area-Northeast Mountains-Okanogan Highlands- Wenatchee Area-Okanogan Valley-Waterville Plateau- 428 AM PST Sat Feb 13 2021 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...East Central Washington...North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT Snow is expected across the region today with light to moderate accumulations expected across the Columbia Basin, Wenatchee area, Okanogan Valley, and Waterville Plateau. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY An active weather pattern will set up next week with several rounds of snow expected. Light to moderate snow Sunday night into Monday will likely impact the morning coummte.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 5:10 AM PST | Winter Storm Warning | OTX | Asotin, Garfield, Lincoln, Spokane, Whitman | 71 hr |
| Feb 14, 5:10 AM PST | Winter Weather Advisory | OTX | Adams, Chelan, Douglas, Ferry, Grant, Lincoln and 4 more | 38 hr |
Nearby
Winter Storm Watches in Washington, 2021Winter Storm Watches in Idaho, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.